Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone, I'm a 21 year old male, I've had acne since I was 13. For most of my life my acne has been relatively minor and pretty unnoticeable, but around christmas my face started to breakout pretty bad, I ignored it until april when I decided to go to my family doctor to see what I could do. He gave me stievamycin gel, I used the gel on my forehead every night for two weeks from April 12-23, during this time my relatively manageable acne turned severe, my forehead was bright red and large acne with a reddish purple colour to appeared all over. I assumed this was the initial breakout but it was just too much for me to handle so I stopped using the gel. In the two months since then my situation has gotten pretty bad, the skin where I used the gel is still red and damaged and while the severe acne has gone down, it has left reddish/brown marks all underneath my skin and moderate acne all over. My family doctor after being shocked at what the gel turned my forehead into recommended me to a dermatologist, who subsequently prescribed me accutane which I have been using for the past week. While I realize the accutane will clear up the acne itself, I'm really worried about the redness, damaged skin, and marks.

This has been brutal in the past two months I haven't been able to talk to most of my friends, concentrate on my studies or work, I can't stand going outside, I have trouble sleeping, and I have trouble convincing myself to keep going. I really hate what the stievamycin has turned me into and just really want this to get better. I wish that this could have at least happened while I was in high school not at 21 when I have university and work to deal with. I really don't know what to do and am looking for any help you guys can give me, thanks.

Link to comment
Share on other sites

Hey

I definitely feel your pain on being 21 (I'm 22, a female) and am working in retail currently but really trying to get into the fashion /publishing industry. I know how you feel with this shit on your face, you feel like everyone is staring at it and not looking at you when you talk because their looking at your zits or redness.

Since you are on accutane, I would suggest not using any other acne medication of course. i def think you may have had an allergic reaction to that topical gel. It sucks because you wont know if you are allergic to the meds til you go on them and get some type of symptom or allergic reaction.

You just really need to think to yourself that the people who are looking at you in this way, are ASSHOLES, because think about it, would you ever comment about someones weight if they have gotten fatter or something? NO. so there is no reason they should judge you.

Cheer up, you just have to be patient and positive and youw ill have clear skin. I'm on Accutane also, and I'm very hopeful. I'm very scared but at the same time very hopeful and cant wait. I think you just need to be patient and not care about what other people are thinking or saying.

And Iknow for me, when i feel ugly, Idont care as much of how my clothes and hair are, but maybe caring about those things will help you get your mind off of your acne?

IDK but i hope this helps and I hope you feel better.

Hi everyone, I'm a 21 year old male, I've had acne since I was 13. For most of my life my acne has been relatively minor and pretty unnoticeable, but around christmas my face started to breakout pretty bad, I ignored it until april when I decided to go to my family doctor to see what I could do. He gave me stievamycin gel, I used the gel on my forehead every night for two weeks from April 12-23, during this time my relatively manageable acne turned severe, my forehead was bright red and large acne with a reddish purple colour to appeared all over. I assumed this was the initial breakout but it was just too much for me to handle so I stopped using the gel. In the two months since then my situation has gotten pretty bad, the skin where I used the gel is still red and damaged and while the severe acne has gone down, it has left reddish/brown marks all underneath my skin and moderate acne all over. My family doctor after being shocked at what the gel turned my forehead into recommended me to a dermatologist, who subsequently prescribed me accutane which I have been using for the past week. While I realize the accutane will clear up the acne itself, I'm really worried about the redness, damaged skin, and marks.

This has been brutal in the past two months I haven't been able to talk to most of my friends, concentrate on my studies or work, I can't stand going outside, I have trouble sleeping, and I have trouble convincing myself to keep going. I really hate what the stievamycin has turned me into and just really want this to get better. I wish that this could have at least happened while I was in high school not at 21 when I have university and work to deal with. I really don't know what to do and am looking for any help you guys can give me, thanks.

Link to comment
Share on other sites

Hi assunta, thanks for the response, you're right about how it feels like everyone is staring at my screwed up face, I'm working for the government right now so lots of embarrassing meetings and presentations that I have to deal with. The fact that this came as a reaction to a topical gel is even more annoying though because I know that if I just didn't use it I'd be so much better off right now.

But like you said I do need to find some way to get my mind off of it and I like the analogy with people gaining weight, I never really thought about things like that.

I was wondering though, how has your experience with accutane been so far? I'm really hoping it works to finally get rid of this problem once and for all for me, but I've only been on it for a week so the only effect I can see right now is really dry lips.

Hey

I definitely feel your pain on being 21 (I'm 22, a female) and am working in retail currently but really trying to get into the fashion /publishing industry. I know how you feel with this shit on your face, you feel like everyone is staring at it and not looking at you when you talk because their looking at your zits or redness.

Since you are on accutane, I would suggest not using any other acne medication of course. i def think you may have had an allergic reaction to that topical gel. It sucks because you wont know if you are allergic to the meds til you go on them and get some type of symptom or allergic reaction.

You just really need to think to yourself that the people who are looking at you in this way, are ASSHOLES, because think about it, would you ever comment about someones weight if they have gotten fatter or something? NO. so there is no reason they should judge you.

Cheer up, you just have to be patient and positive and youw ill have clear skin. I'm on Accutane also, and I'm very hopeful. I'm very scared but at the same time very hopeful and cant wait. I think you just need to be patient and not care about what other people are thinking or saying.

And Iknow for me, when i feel ugly, Idont care as much of how my clothes and hair are, but maybe caring about those things will help you get your mind off of your acne?

IDK but i hope this helps and I hope you feel better.

Hi everyone, I'm a 21 year old male, I've had acne since I was 13. For most of my life my acne has been relatively minor and pretty unnoticeable, but around christmas my face started to breakout pretty bad, I ignored it until april when I decided to go to my family doctor to see what I could do. He gave me stievamycin gel, I used the gel on my forehead every night for two weeks from April 12-23, during this time my relatively manageable acne turned severe, my forehead was bright red and large acne with a reddish purple colour to appeared all over. I assumed this was the initial breakout but it was just too much for me to handle so I stopped using the gel. In the two months since then my situation has gotten pretty bad, the skin where I used the gel is still red and damaged and while the severe acne has gone down, it has left reddish/brown marks all underneath my skin and moderate acne all over. My family doctor after being shocked at what the gel turned my forehead into recommended me to a dermatologist, who subsequently prescribed me accutane which I have been using for the past week. While I realize the accutane will clear up the acne itself, I'm really worried about the redness, damaged skin, and marks.

This has been brutal in the past two months I haven't been able to talk to most of my friends, concentrate on my studies or work, I can't stand going outside, I have trouble sleeping, and I have trouble convincing myself to keep going. I really hate what the stievamycin has turned me into and just really want this to get better. I wish that this could have at least happened while I was in high school not at 21 when I have university and work to deal with. I really don't know what to do and am looking for any help you guys can give me, thanks.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×